Allegra and Weight Gain
During clinical studies of more than 4,500 adults and children, weight gain and Allegra did not appear to be related. If you do gain weight while taking this drug, talk to your healthcare provider and consider making healthy lifestyle changes, such as exercising regularly and watching your alcohol intake.
Does Allegra Cause Weight Gain?Several possible side effects can occur in people taking Allegra® (fexofenadine hydrochloride); however, based on data from clinical studies involving more than 4,500 adults and children, weight gain does not appear to be one of them.
In clinical studies, side effects are always documented and compared to a control group of people who are not taking the medicine. Side effects are also generally grouped into those that occur in more than 1 percent of people (common side effects) and those that occur in less than 1 percent of people (rare side effects). During clinical studies for Allegra, weight gain was not detected as either a common or rare problem.
Weight Gain With Allegra: SuggestionsIf you notice weight gain while taking Allegra, consider the following suggestions:
- Eat a heart-healthy diet. This diet should include:
- Fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Lean meats, poultry, fish, beans, eggs, and nuts
- Limited amounts of foods containing saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Engage in regular physical activity for at least 30 minutes a day on most days of the week.
- Limit your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)
Also, if you are noticing weight gain with Allegra, talk to your healthcare provider. He or she can give you other suggestions. If the weight gain continues, your healthcare provider may recommend other lifestyle choices or a switch to another allergy medication.